Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 72, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 8, 2015, 4:51 PM CDT for King County, Stonewall County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2015, 4:51 PM CDT (21:51 UTC)
- Expired
- May 8, 2015, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties King County, TX, Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 134 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 9:31 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2610 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 17.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:49 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 8, 2:49 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 249 PM CDT FRI MAY 8 2015 .SHORT TERM... ONGOING SEVERE STORMS WILL CONTINUE TO PUSH NORTHEASTWARD WITH FURTHER DEVELOPMENT POSSIBLE THIS AFTERNOON/EVENING AHEAD OF AN UPPER JET STREAK PUSHING THROUGH VIA WATER VAPOR IMAGERY. WITH STORMS SURFACE-ROOTED AT THIS TIME...THE TORNADO THREAT WILL CONTINUE ALONG WITH LARGE HAIL. A PRIMED ATMOSPHERE...CHARACTERIZED BY DEEP LAYER SHEAR OF 50-60 KNOTS AND SBCAPE NEAR 4000 J/KG WILL PROVIDE PLENTY OF INSTABILITY/UPDRAFT ORGANIZATION FOR SUPERCELL STRUCTURES TO DEVELOP AND THRIVE. ADDITIONAL DEVELOPMENT WILL BE FOCUSED ALONG AND AHEAD OF THE AFOREMENTIONED JET STREAK ALOFT ACROSS THE SOUTHERN/EASTERN SOUTH PLAINS INTO THE SOUTHERN/CENTRAL ROLLING PLAINS WHERE GREATER INSTABILITY RESIDES. FARTHER NORTH...ONGOING ACTIVITY ORIGINATING THIS MORNING WILL MAINTAIN A MORE STABLE BOUNDARY LAYER. VEERING SURFACE WINDS AHEAD OF A SURFACE LOW NEAR THE NEW MEXICO STATE LINE AND CONTINUED EAST/NORTHEAST WINDS FARTHER EAST DUE TO REINFORCING OUTFLOW BOUNDARIES WILL PRODUCE AMPLE SURFACE CONVERGENCE AND SERVE AS A FOCUS FOR STORMS TO ANCHOR ON. DEPENDING ON THE DEGREE OF HEATING WHICH CAN OCCUR IN THE ROLLING PLAINS INTO THE FAR SOUTHEASTERN PANHANDLE...THESE STORMS MAY LINGER WITH THE AID OF A DEVELOPING 30-40 KNOT LOW LEVEL JET INTO THIS EVENING BEFORE DISSIPATING BEFORE MIDNIGHT. A LULL SHOULD THEN ENSUE FOR A PERIOD LATER THIS EVENING INTO EARLY TONIGHT BEFORE LARGE SCALE HEIGHT FALLS TAKE PLACE DOWNSTREAM OF A VIGOROUS UPPER LOW CURRENTLY ROTATING ACROSS THE SOUTHERN GREAT BASIN INTO THE DESERT SOUTHWEST. WITH THE DRYLINE LIKELY BACKING UP WELL ONTO THE CAPROCK AND LIKELY NEARER THE NEW MEXICO STATE LINE...SCATTERED STORMS SHOULD GENERATE FROM THE SOUTH PLAINS INTO THE FAR SOUTHERN TEXAS PANHANDLE. SEVERE THREAT REMAINS QUESTIONABLE GIVEN UNFAVORABLE DIURNAL TIMING...BUT AT LEAST A COUPLE THOUSAND J/KG OF CAPE COMBINED WITH 0-6 KM SHEAR OF 40-50 KNOTS...COMBINED WITH THE AFOREMENTIONED LOW LEVEL JET...WILL BE MORE THAN SUFFICE FOR CONVECTIVE INITIATION. GIVEN THE ELEVATED NATURE DUE TO THE TIME OF DAY AND SUBSEQUENT STABILIZED BOUNDARY LAYER...HAIL AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. STORMS WILL CONTINUE TO THRIVE PAST DAYBREAK SATURDAY AS DRIER AIR FILTERS INTO THE WESTERN SOUTH PLAINS AHEAD OF THE APPROACHING UPPER LOW. MAY STILL HAVE A FEW SUPERCELL STRUCTURES PROGRESSING TO THE NORTHEAST...BUT MAY VERY WELL SEE A LARGER SCALE COMPLEX/LINE DEVELOP GIVEN THE STRONG FORCING CAUSING INDIVIDUAL STORMS TO CONGEAL. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF AN EASTWARD MIXING DRYLINE...WITH THIS THREAT AREA LIKELY CONFINED TO THE ROLLING PLAINS/FAR SOUTHEAST PANHANDLE. IT SHOULD BE NOTED THAT UNCERTAINTY IN TONIGHT/SATURDAYS ACTIVITY STILL EXISTS DEPENDENT ON CONVECTIVE EVOLUTION THIS AFTERNOON/EVENING...BUT ALL SIGNS CONTINUE TO POINT AT THE ABOVE MENTIONED SCENARIO. .LONG TERM... NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE EXTENDED PORTION OF THE FORECAST AT THIS TIME. A COMPLEX OF T-STORMS IS EXPECTED TO BE MOVING THROUGH THE ROLLING PLAINS SATURDAY MORNING...FOLLOWED BY SUBSIDENCE AND DRIER SW FLOW AS THE UPPER-LOW MOVES NE INTO THE CENTRAL HIGH PLAINS. FORCING ALONG THE SURFACE TROUGH/PACIFIC-TYPE FRONT COULD PRODUCE ADDITIONAL STORMS SATURDAY LATE SATURDAY ACROSS THE SRN ROLLING PLAINS. TRAILING LOBE OF VORTICITY WILL ROTATE ACROSS THE PANHANDLES SUNDAY WHILE A COLD FRONT SURGES SOUTH. THIS COULD GIN UP A FEW STORMS ACROSS THE FAR SW TX PANHANDLE INTO THE NRN SOUTH PLAINS. OTHERWISE...IT WILL BE SEASONABLE COOL AND DRY MONDAY INTO TUESDAY WITH THE FRONT TO OUR SOUTH AND SHORTWAVE RIDGING ALOFT. BY WED...UPPER FLOW WILL TURN SWERLY AS NEXT SYSTEM MOVES THROUGH THE SOUTHWEST. WELL-DEFINED SHORTWAVE TO KICK EAST ACROSS NM AND WTX SOMETIME WED INTO THU WITH GULF MOISTURE RETURNING TO WEST TEXAS AND THE DRYLINE BACKING UP TO THE NM HIGHLANDS. THIS PATTERN SHOULD KICK OFF OUR NEXT PERIOD OF T-STORM CHANCES WHICH WILL LIKELY CONTINUE FRIDAY AND POSSIBLY NEXT SATURDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 74 44 74 / 50 20 0 10 TULIA 56 77 47 75 / 50 20 10 10 PLAINVIEW 56 78 49 75 / 50 20 10 10 LEVELLAND 57 78 49 77 / 50 20 10 0 LUBBOCK 59 80 52 78 / 50 20 10 0 DENVER CITY 54 77 50 78 / 50 10 10 0 BROWNFIELD 58 80 52 78 / 50 20 10 0 CHILDRESS 64 84 56 80 / 50 60 10 10 SPUR 61 84 55 80 / 40 40 10 10 ASPERMONT 65 87 58 82 / 40 50 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/33
Hazardous weather outlook, May 8, 3:22 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CDT FRI MAY 8 2015 TXZ021>044-092030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 322 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN AREA OF THUNDERSTORMS WILL MOVE FROM THE FAR EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE THIS AFTERNOON. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS TO 70 MPH...ISOLATED TORNADOES...AND FLOODING DUE TO HEAVY DOWNPOURS ON TOP OF SATURATED GROUND WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TONIGHT THROUGH SATURDAY MORNING ACROSS THE SOUTH PLAINS...BEFORE SPREADING EAST INTO THE ROLLING PLAINS BY SATURDAY AFTERNOON. THEREAFTER...THE PREDICTABILITY OF WIDESPREAD HAZARDOUS WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE THIS AFTERNOON.
In the hours before
Local storm report, May 8, 3:02 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
302 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 10 SE LUBBOCK 33.47N 101.75W
05/08/2015 E3.00 INCH LUBBOCK TX PUBLIC
&&
EVENT NUMBER LUB1500181
CALDRICHLocal storm report, May 8, 3:04 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL RANSOM CANYON 33.53N 101.68W
05/08/2015 E2.75 INCH LUBBOCK TX BROADCAST MEDIA
&&
EVENT NUMBER LUB1500182
CALDRICHLocal storm report, May 8, 3:21 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 6 S CROSBYTON 33.56N 101.24W
05/08/2015 E1.50 INCH CROSBY TX EMERGENCY MNGR
HAIL AT INTERSECTION OF HWY 40 AND 651
&&
EVENT NUMBER LUB1500183
CALDRICHLocal storm report, May 8, 3:23 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM WALL CLOUD WHITE RIVER LAKE 33.48N 101.10W
05/08/2015 CROSBY TX EMERGENCY MNGR
RAPIDLY ROTATING WALL CLOUD JUST NORTH OF WHITE RIVER
LAKE
&&
EVENT NUMBER LUB1500184
CALDRICHLocal storm report, May 8, 3:26 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
326 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 6 NW WHITE RIVER LAKE 33.54N 101.17W
05/08/2015 M70 MPH CROSBY TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1500185
CALDRICHLocal storm report, May 8, 3:46 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
346 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM WALL CLOUD 4 W SPUR 33.48N 100.92W
05/08/2015 DICKENS TX FIRE DEPT/RESCUE
RAPIDLY ROTATING WALL CLOUD
&&
EVENT NUMBER LUB1500186
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:03 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 27 min |
| May 8, 9:40 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb | 35 min |
| May 8, 10:11 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 34 min |
| May 8, 10:19 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Hale, Lamb, Parmer, Swisher | 3 hr |
| May 8, 10:31 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 29 min |
| May 8, 10:44 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 46 min |
| May 8, 11:07 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 38 min |
| May 8, 11:27 AM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 3 hr |
| May 8, 11:43 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 47 min |
| May 8, 11:54 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 51 min |
| May 8, 12:46 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 3 hr |
| May 8, 1:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 48 min |
| May 8, 2:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 45 min |
| May 8, 2:02 PM CDT | Areal Flood Advisory | LUB | Lubbock | 88 min |
| May 8, 2:12 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 48 min |
| May 8, 2:19 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 41 min |
| May 8, 2:40 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 50 min |
| May 8, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 26 min |
| May 8, 3:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 42 min |
| May 8, 3:40 PM CDT | Tornado Warning | LUB | Dickens, Kent | 35 min |
| May 8, 4:06 PM CDT | River Flood Warning | LUB | Childress | 15 hr |
| May 8, 4:10 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 50 min |
| May 8, 4:17 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 3 hr |
| May 8, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.